Format

Send to

Choose Destination

Subcutaneous nodule after vaccination with an aluminum-containing vaccine.

Author information

1
Unit of Hematology and Oncology, University Children's Hospital, Ljubljana Medical Centre, Vrazov trg 1, 1000 Ljubljana, Slovenia. simona.avcin@gmail.com.

Abstract

Persistent subcutaneous nodules may arise after vaccination or allergen desensitization. The swelling might appear as a result of a specific histiocytic reaction to aluminum, which is used in many preparations to hasten immune response. A wide range of such vaccines are used in national childhood vaccination programs. Such nodules are frequently itchy or painful with local skin alterations. The condition tends to resolve spontaneously, although long-term observation is recommended. We describe the clinical history of a 10-year-old girl who presented with an itchy subcutaneous nodule that appeared five months after her second DiTe revaccination.

PMID:
19104744
[Indexed for MEDLINE]
Free full text

Supplemental Content

Full text links

Icon for Slovenian Dermatovenerological Society
Loading ...
Support Center